Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 22, 2000, 3:19 PM MDT for Bent County, Colorado. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 22, 2000, 3:19 PM MDT (21:19 UTC)
- Expired
- Jun 22, 2000, 4:15 PM MDT
- In force
- 56 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Bent County, CO
The radar
The Pueblo radar (KPUX), 108 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:21 PM MDT | Hail 1 | Las Animas, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -329 J/kg
- Mixed-layer LCL
- 2451 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
655 WUUS55 KPUB 222121 SVRPUB COC011-222215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 319 PM MDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BENT COUNTY IN SOUTHEAST COLORADO * UNTIL 415 PM MDT * AT 319 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED ONE SEVERE THUNDERSTORM OVER FORT LYON...OR ABOUT 23 MILES EAST OF LA JUNTA...MOVING NORTHEAST AT 20 MPH. ANOTHER SEVERE STORM WAS 21 MILES SOUTH OF LAS ANIMAS. * SOME LOCATIONS AFFECTED WILL BE... HASTY AROUND 335 PM MDT OPEN COUNTRY OF SOUTHERN BENT COUNTY AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE BEST PROTECTION. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3767 10336 3766 10307 3824 10290 3824 10317
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:30 PM MDT, 49 minutes earlier.
Area forecast discussion, Jun 22, 2:30 PM MDT, 49 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 230 PM MDT THU JUN 22 2000 ...THE FORECAST CHALLENGES ARE THUNDERSTORM POSSIBILITIES AND COVERAGE FOR THE PERIOD... CURRENTLY...A WEAK SHORTWAVE OVER WESTERN NEW MEXICO HAS INITIATED THUNDERSTORM ACTIVITY OVER THE HIGHER TERRAIN OF NORTHERN NEW MEXICO AND SOUTHERN COLORADO ATTM. A WEAK LEE TROUGH AROUND THE I 25 CORRIDOR IS KEEPING SOUTHERLY WINDS AND DEW POINTS IN THE UPPER 40S AND 50S AND A MORE UNSTABLE ATMOSPHERE OVER THE COLORADO SOUTHEASTERN PLAINS. TONIGHT...UPPER LEVEL HIGH PRESSURE RIDGE BUILDS SOUTH OF COLORADO... WITH A WEAK SHORTWAVE/UPPER DYNAMICS ASSOCIATED WITH SUBTROPICAL JET MOVING EASTWARD ALONG COLORADO/NEW MEXICO BORDER THIS EVENING... KEEPING THUNDERSTORM POSSIBILITIES OVER THE FAR EASTERN PLAINS THRU THE LATE EVENING. WITH WEAK UPPER FLOW ...ANY STORMS THAT FORM COULD PRODUCE PERIODS OF HEAVY RAIN...AS PRECIPITABLE WATERS HAVE INCREASED TO NEAR 1 INCH OVER THE EASTERN PLAINS. CONVECTION ELSEWHERE SHOULD DECREASE THIS EVENING...WITH PARTIAL CLEARING. GUIDANCE TEMPS SEEM REASONABLE. FRIDAY AND FRIDAY NIGHT...UPPER RIDGE CONTINUES BUILDING OVER THE DESERT SOUTHWEST...WITH ATMOSPHERIC MOISTURE INCREASING OVER THE AREA. THE SUBTROPICAL JET CONTINUES TO STAY SOUTH OF THE COLORADO BORDER...WITH WEAK DYNAMICS CONINTUING TO STREAM ACROSS THE AREA. WITH THE INCREASED MOISTURE AND AFTERNOON HEATING...THE MOUNTAINS SHOULD CONTINUE TO SEE SCATTERED TO WIDELY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. WEAK LEE TROUGH SETS UP AGAIN OVER I 25...KEEPING THE BEST LOW LEVEL MOISTURE OVER THE EASTERN PLAINS AGAIN. WILL KEEP ISOLATED TO SLIGHT CHANCE POPS OVER THE EAST. TEMPERATURE FIELDS REMAIN NEARLY THE SAME AS TODAY...AND AGREE WELL WITH GUIDANCE. SATURDAY...UPPER TROUGH MOVES OVER NORTHERN TIER STATES...WITH WEAK COLD FRONT FORECAST TO BE NEAR WYOMING/COLORADO BORDER DURING THE AFTERNOON. WILL BROADBRUSH AREA WITH CHANCE POPS...AS ENOUGH MOISTURE WILL BE IN PLACE TO WORK WITH INCREASED DYNAMICS WITH THE FRONT. EXTENDED FORECAST (SUN-TUE)... THERE ISNT MUCH CHANGE IN THE OVERALL PATTERN THROUGH TUESDAY...SO PERSISTENCE WILL ONCE AGAIN BE THE BEST FORECAST. SUNDAY LOOKS TO BE SLIGHTLY COOLER...WITH WEAK NORTHWESTERLY FLOW AFTER FRONTAL PASSAGE. ENOUGH LOW LEVEL MOISTURE MAY BE PRESENT FOR THE MENTION OF CHANCE POPS. MONDAY AND TUESDAY...WEST TO NORTHWEST FLOW CONTINUES...WITH NO LARGE SCALE DYNAMICS TO KEY IN ON...CHANCE AFTERNOON POPS LOOKS TO BE THE BEST WAY TO GO. .PUB...NONE. MW
In the hours before
Special weather statement, Jun 22, 12:00 PM MDT, 3 hours 19 minutes before
COZ058>081-221900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1200 PM MDT THU JUN 22 2000 THE SIGNIFICANT WEATHER OUTLOOK FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. ...SPOTTER ACTIVATION IS MAY BE NECESSARY THIS AFTERNOON AND EVENING FOR ONE OR TWO SEVERE STORMS OVER SOUTHEASTERN COLORADO... ENOUGH LOW LEVEL MOISTURE WILL BE AVAILABLE FOR ISOLATED TO WIDELY SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS MUCH OF SOUTHEAST COLORADO...FROM THE EASTERN MOUNTAINS TO THE KANSAS BORDER. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE IN THE SOUTHWEST MOUNTAINS AND NEARBY PORTIONS OF THE SAN LUIS VALLEY. AROUND THE I-25 CORRIDOR...THE SHOWERS AND THUNDERSTORMS WILL BE HIGH-BASED...MAINLY PRODUCING GUSTY WINDS AND LITTLE RAINFALL. WIND GUSTS COULD APPROACH 50 MPH ASSOCIATED WITH ANY OF THESE HIGH- BASED SHOWERS OR THUNDERSTORMS. HOWEVER...THE AREAL COVERAGE WILL BE LIMITED...RESULTING IN A RELATIVELY LOW THREAT OF STRONG WIND GUSTS. FARTHER EAST...A LEE TROUGH IS SETTING UP WEST OF A LIMON TO LA JUNTA LINE...WITH MORE LOW LEVEL MOISTURE KEEPING THE ATMOSPHERE MORE UNSTABLE OVER SOUTHEASTERN COLORADO. THIS TROUGH IS EXPECTED TO MOVE INTO WESTERN KANSAS THIS EVENING WITH WIDELY SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER SOUTHEASTERN COLORADO. A COUPLE OF THESE STORMS COULD BRIEFLY BECOME SEVERE...WITH ISOLATED LARGE HAIL...WIND GUSTS GREATER THAN 58 MPH AND PERIODS OF HEAVY RAIN. THE FIRE DANGER REMAINS HIGH ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO. FIRE RESTRICTIONS REMAIN IN PLACE FOR MANY LOCATIONS. LAND MANAGERS ARE ASKING PEOPLE TO BE EXTREMELY CAREFUL WITH OPEN FIRES. BE SURE THAT CAMPFIRES ARE COMPLETELY EXTINGUISHED BEFORE LEAVING THEM. EXTINGUISH AND DISCARD CIGAR AND CIGARETTE BUTTS PROPERLY. DO NOT TOSS THEM OUT OF YOUR VEHICLE. ALSO...REMEMBER THAT EXHAUST FROM OFF-ROAD VEHICLES CAN START FIRES.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 1:02 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.